MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIOLOX DELTA; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0

ENCORE MEDICAL L.P. BIOLOX DELTA; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Model Number 400-03-323
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection.
 
Event or Problem Description
Revision surgery - due to the patient having an infection.The head and liner were replaced and a sleeve added.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 44 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIOLOX DELTA
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7839726
Report Number1644408-2018-00823
Device Sequence Number11257863
Product Code LZO
UDI-Device Identifier00888912076104
UDI-Public(01)00888912076104
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model Number400-03-323
Device Catalogue Number400-03-323
Device Lot Number862B1114
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
931-32-748, LOT 009V1010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR